Illinois, 2011Flooding in Illinois, June 23 to 30, 2011
June 23 to 30, 2011 · NWS PAH · 6 events in 5 counties and zones
An upper level high that was over the region during early June retrograded west during the middle of the month. This allowed for disturbances in the northwest flow aloft to bring multiple rounds of precipitation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $70,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level high that was over the region during early June retrograded west during the middle of the month. This allowed for disturbances in the northwest flow aloft to bring multiple rounds of precipitation. Showers and thunderstorms during this time were slow-moving and capable of torrential downpours. Rainfall ranged from two to almost five inches in many locations. Another series of mesoscale convective systems late in the month produced one to three inches with locally higher amounts. Rivers rose back above flood stage in response to the rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 23, 12:40 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 23, 12:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 AM CDT THU JUN 23 2011
.DISCUSSION...
COLD FRONT WORKING THRU ERN FA HAS SOME ASSOCIATED CONVECTION
MAKING ITS WAY THRU FEW REMAINING COUNTIES ATTM. AFTERWARDS DRIER
AIR WILL BE WORKING ITS WAY DOWN THE COLUMN IN THE WAKE OF THE
DEPARTING FRONT AND SHOULD BRING 24-48 HOURS OF RESPITE FROM STORM
CHANCES AS BOUNDARY LAYS OUT TO THE SOUTH OF THE AREA. THIS
BOUNDARY RETURNS AS A WARM FRONT FRIDAY NIGHT AND WITH IT AN
ASSOCIATED (ELEVATED) CHANCE OF CONVECTION AGAIN. CONTINUED WARM
SECTOR/MAINLY ELEVATED CHANCES LINGER INTO THE WEEKEND...BUT
RISING HEIGHTS FROM SCNTL U.S. RIDGING WILL WORK INTO FA FROM THE
SOUTHWEST...EFFECTIVELY WARMING/CAPPING THE ATMOSPHERE AND
SHUNTING PCPN CHANCES MORE TO THE NORTH AND EAST (AWAY FROM THE
RIDGE)...THOUGH THIS STILL MAY AFFECT PORTIONS OF OUR FA. WILL LET
COLLABORATION RULE THE FINAL DECISION ON WHERE TO PAINT THE DRY VS
PCPN CHANCE AREA. IT LOOKS LIKE SUN NIGHT INTO EARLY NEXT WEEK
COULD SEE THE DRY WEATHER PERIOD THOUGH THIS IS GETTING INTO THE
EXTENDED PORTION OF THE PACKAGE AND MAY NEED TO WAIT ANOTHER RUN
BEFORE A FINAL MOD THAT DIRECTION. SLIGHTLY COOLER/DRIER AIR
TEMPS/TDS WILL EXIST INTO THE WEEKEND THEN RECOVER BACK TO MORE
WARMTH/HUMIDITY AS THE WARM FRONT RETURNS.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. DRY
SWRLY SFC WINDS WILL TURN MORE WESTERLY AND GUST AGAIN TO
AROUND 20 KNOTS DURING THE DAYTIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 23, 2:26 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CDT THU JUN 23 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
326 AM CDT THU JUN 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CHANCE OF STORMS EXISTS ALMOST DAILY FROM FRIDAY NIGHT
THROUGH NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Jackson
- When
- June 23, 3:00 AM CST to June 30, 11:59 PM CST
- Where
- Jackson County, 2.6 mi W of Murphysboro to 2.78 mi WNW of Mt Carbon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.769, -89.378
Minor flooding of the Big Muddy River inundated low-lying fields, woods, and parts of a park.
Flood, Alexander
- When
- June 23, 9:00 AM CST to June 30, 11:59 PM CST
- Where
- Alexander County, 3.04 mi ESE of Cairo to 2.54 mi E of Cairo
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.983, -89.129
Minor flooding of the Ohio River inundated some low-lying fields, parks, and river access roads.
Flood, White
- When
- June 26, 8:00 AM CST to June 30, 11:59 PM CST
- Where
- White County, 1.07 mi SSE of Carmi Muni Arpt to 1.81 mi ENE of Carmi
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.085, -88.145
Minor flooding of the Little Wabash River inundated low-lying woods and fields.
Flood, Franklin
- When
- June 26, 9:00 AM CST to June 30, 11:59 PM CST
- Where
- Franklin County, 1.25 mi S of Zeigler Jct to 1.61 mi NNW of Plumfield
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.902, -89.021
Minor flooding of the Big Muddy River inundated low-lying fields and woodlands.
Flood, Wabash
- When
- June 27, 9:00 AM CST to June 30, 11:59 PM CST
- Where
- Wabash County, 0.95 mi SW of Patton to 1.19 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.469, -87.761
Minor flooding of the Wabash River inundated some low-lying woods and fields. A few local river roads were closed by high water. Some backwater from the Wabash River raised levels on tributary creeks such as the Bon Pas River. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Agricultural losses were significant. Farmers moved livestock to higher ground.
Flood, White
- When
- June 27, 10:00 AM CST to June 30, 11:59 PM CST
- Where
- White County, Maunie to 0.57 mi N of Rising Sun
- Cause
- Heavy Rain
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding along the Wabash River flooded some low-lying fields.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$17,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316061, 316027, 316064, 316060, 316036, 316041.